Alert archive / Arkansas / River Flood Advisories in 2015
River Flood Advisory 36, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Nov 26, 2015, 8:30 PM CST for Crawford County, Franklin County, Arkansas. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2015, 8:30 PM CST (02:30 UTC)
- Expired
- Nov 28, 2015, 8:29 PM CST
- In force
- 48 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4). The gauge peaked at 7.67 ft at Nov 28, 2015, 4:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Nov 26, 5:39 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 26, 5:39 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
539 PM CST THU NOV 26 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR/VFR cigs will gradually become IFR behind cold front, which is
about to pass through KBVO at this time. Once cigs go IFR at each
site, will be hard pressed to improve this period. Expect the front
through Tulsa area about 03z, KMLC about 06z, and nwrn AR sites about
12z. Widespread light rain will result in mainly MVFR vsbys with
moderate/heavy showers embedded will decrease vsby to IFR category.
Some elevated instability apparent in forecast soundings so chances
of TSRA will be nonzero but too low to mention in TAFs at this time.
&&
.PREV DISCUSSION... /ISSUED 356 PM CST THU NOV 26 2015/
DISCUSSION...
There has been very little change in the forecast reasoning. The
NAM and GEM have both trneded slightly warmer in the northwest
part of the forecast area which lessens the ice potential
somewhat, but it will still be a close call there. Most likely
there will be several hours of temperatures right at 32 in western
Osage and possibly western Pawnee counties from late Friday
afternoon until mid morning Saturday with light precipitation
falling.
The main concern continues to be the heavy rainfall which will
result in both flash flooding and river flooding. Southeast
Oklahoma into west central Arkansas continues to be most under the
gun, with widespread 6 to 9 inch rainfall amounts likely in that
area through the weekend, with locally higher amounts possible.
Amounts will taper to the north with 3 to 4 inches likely
northwest of Interstate 44. The current flood headlines will
continue as is.
Once this system clears out early next week, dry weather with
seasonable temperatures will prevail through the middle part of
next week.
Used the NAM12 for the temperature forecast through Sunday due to
its superior handling of shallow cold air.
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Saturday afternoon for OKZ049-053-
068>076.
Flash Flood Watch through Friday afternoon for OKZ056>058-
060>067.
AR...Flash Flood Watch through Saturday afternoon for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...05
AVIATION...69Hazardous weather outlook, Nov 26, 4:29 PM CST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
429 PM CST THU NOV 26 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
429 PM CST THU NOV 26 2015
...WIDESPREAD HEAVY RAINFALL AND FLOOD POTENTIAL BEGINNING TONIGHT
THROUGH SATURDAY...
...FREEZING RAIN POTENTIAL ACROSS PARTS OF NORTHEAST OKLAHOMA LATE
FRIDAY INTO SATURDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...TONIGHT.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
WINTER WEATHER.
RISK...NIL.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
WIDESPREAD HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE
EXPECTED ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
TONIGHT AS A COLD FRONT MOVES INTO THE AREA. UNSEASONABLY MOIST
AIR WILL CONTINUE TO SPREAD INTO THE REGION...AND WILL SET THE
STAGE FOR PERIODS OF HEAVY RAINFALL BEGINNING TONIGHT. THE HEAVY
RAIN MAY RESULT IN FLASH FLOODING...MAINLY ACROSS EASTERN OKLAHOMA
AS THESE LOCATIONS WILL REMAIN IN THE VICINITY OF THE FRONT
THROUGH TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL...WINTER
WEATHER POTENTIAL.
SATURDAY...HEAVY RAIN POTENTIAL.
SUNDAY THROUGH WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
RAIN WILL CONTINUE FRIDAY...AND THE FLOODING RISK WILL SHIFT MORE
TOWARDS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. EVENT TOTALS
THROUGH SATURDAY...THREE TO FIVE INCHES OF RAIN WILL BE COMMON
ACROSS NORTHEAST OKLAHOMA...WITH SIX TO NINE INCHES ACROSS
SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS.
THE COLDEST TEMPERATURES WILL BE REALIZED ACROSS PARTS OF FAR
NORTHEAST OKLAHOMA FROM FRIDAY AFTERNOON INTO SATURDAY.
SURFACE TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING LATE IN
THE DAY FRIDAY AND HOLD INTO EARLY SATURDAY ACROSS PARTS OF OSAGE
AND PAWNEE COUNTIES OF NORTHEAST OKLAHOMA. SOME MINOR ICE
ACCUMULATION ON ELEVATED SURFACES MAY OCCUR IN THIS AREA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WIDESPREAD RAINFALL THAT WILL PERIODICALLY BE HEAVY IS FORECAST
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH MOST OF
THE LONG HOLIDAY WEEKEND. FLASH FLOODING WILL REMAIN A CONCERN
ACROSS THE ENTIRE AREA THROUGH THE EVENT...HOWEVER SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS WILL LIKELY SEE THE MOST
RAINFALL DURING THIS PERIOD WHICH WILL ONLY HEIGHTEN THE FLASH
FLOOD AND RIVER FLOOD POTENTIAL...AND MAY IMPACT TRAVEL IN THESE
AREAS. CONTINUE TO MONITOR UPDATED FORECASTS AS THEY ARE REFINED
DURING THIS EVENT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 8:03 PM CST | River Flood Warning | TSA | Creek | 47 hr |
| Nov 27, 3:29 AM CST | Freezing Rain Advisory | TSA | Creek, Pawnee, Washington | 31 hr |
| Nov 27, 5:17 AM CST | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 3 hr |
| Nov 27, 11:18 AM CST | Areal Flood Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more | 48 hr |
| Nov 27, 11:25 AM CST | Areal Flood Warning | TSA | Adair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 2 more | 24 hr |
| Nov 27, 11:31 AM CST | Areal Flood Warning | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okmulgee and 4 more | 24 hr |
| Nov 27, 1:29 PM CST | River Flood Warning | TSA | Ottawa | 53 hr |
| Nov 27, 1:58 PM CST | River Flood Warning | TSA | Rogers, Tulsa | 41 hr |
| Nov 27, 2:01 PM CST | River Flood Advisory | TSA | Tulsa | 46 hr |
| Nov 26, 8:20 PM CST | River Flood Warning | TSA | Crawford, Sebastian | 59 hr |
| Nov 26, 8:20 PM CST | River Flood Warning | TSA | Franklin, Johnson, Logan | 62 hr |
Nearby
River Flood Advisories in Arkansas, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.